MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the haptic of a ct lucia 621p lens was stuck and did not come out of the injector correctly.This caused it to be inserted into the cornea.The doctor removed the lens and used a new lens.
 
Additional Manufacturer Narrative
As the device has not been returned, a definitive root cause cannot be provided, but based on the information provided, the risk assessment for the lucia product, and based on our experience we have determined that the following factors may have caused or contributed to the injection issue is but is not limited to: misplacement of the lens: this which may occur during ovd application, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" which is inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to not eject correctly and could even cause the lens to get damaged.Inadequate application of ovd: the ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger may be inhibited by high frictional force and appear to become stuck.Dwell time after preparation: the ifu recommends that after the lens is advanced into the conical section the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolong time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9255574100
MDR Report Key19922322
Report Number3010126268-2024-00082
Device Sequence Number7244280
Product Code HQL
UDI-Device Identifier00843045102311
UDI-Public(01)00843045102311(11)230511(17)260430
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number621P
Device Catalogue Number003500-0056-485
Device Lot Number3S230550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown